MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G09210
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number: pre-amendment.Device evaluated by mfg: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure to deploy an unknown device to treat an atrial septal defect, a performer mullins guiding sheath kinked.This is a non-reportable malfunction, alone.It was initially reported that when the device was unpacked and flushed in preparation for use, the sheath was found to be kinked and was not used.Upon receipt of the complaint device by the manufacturer, however, the hub was noted to be separated from the shaft of the device.The device did not make patient contact.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Attempts to obtain additional information regarding event details from the user have been unsuccessful.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, drawing, quality control procedures, instructions for use (ifu), and manufacturer¿s instructions and a dimensional verification and visual inspection of the returned device, as well as an inspection of an unused product, were conducted during the investigation.The visual inspection of the returned device showed three kinks, 24.1cm, 29.7cm, and 55cm from the cap, none of which were sharp.The dilator hub was separated.A 5mm hemostat mark was observed 5mm from the flare.No biomatter was noted on the device, and no further damage was noted.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other complaint with this lot number.However, it was decided after investigation that the two failures were not related.Because adequate inspection activities have been established and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.The device is accompanied with instructions for use (ifu), which state, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided and the examination of the returned product, investigation has concluded that no cause could be established for this failure mode.Measures are being conducted to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8796749
Report Number1820334-2019-01711
Device Sequence Number3081971
Product Code DYB
UDI-Device Identifier00827002092105
UDI-Public(01)00827002092105(17)210910(10)9151408
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Model NumberG09210
Device Catalogue NumberRCFW-14.0-38-75-RB-MTS
Device Lot Number9151408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR